Alert archive / Florida / Tornado Warnings in 2010

Tornado Warning 12, NWS Melbourne, FL

February 5, 2010Orange County, Osceola County, Florida

NWS Melbourne, FL issued this tornado warning at Feb 5, 2010, 3:40 PM EST for Orange County, Osceola County, Florida. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 5, 2010, 3:40 PM EST (20:40 UTC)
Expired
Feb 5, 2010, 4:30 PM EST
In force
50 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

Counties Orange County, FL, Osceola County, FL

The radar

The Melbourne radar (KMLB), 91 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 5, 2:02 PM ESTTornado WatchSPC6 hr

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 8.7 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2010-02-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2010-02-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 273 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
882 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
273 m²/s²
0-3 km storm-relative helicity
292 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

762 
WFUS52 KMLB 052040
TORMLB
FLC095-097-052130-
/O.NEW.KMLB.TO.W.0012.100205T2040Z-100205T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
340 PM EST FRI FEB 5 2010

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHWESTERN ORANGE COUNTY IN FLORIDA...
  THIS INCLUDES THE CITIES OF...HOLLYWOOD STUDIOS...WINDERMERE...
  ORLANDO INTERNATIONAL AIRPORT...OAK RIDGE...MGM STUDIOS...MAGIC
  KINGDOM...EPCOT...
  NORTHWESTERN OSCEOLA COUNTY IN FLORIDA...
  THIS INCLUDES THE CITIES OF...CELEBRATION...KISSIMMEE...
  INTERCESSION CITY...BUENA VENTURA LAKES...

* UNTIL 430 PM EST.

* AT 335 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 21 MILES
  SOUTHWEST OF ANIMAL KINGDOM...OR 13 MILES NORTHWEST OF             
    AUBURNDALE...MOVING NORTHEAST AT 50 MPH. THIS STORM HAS HAD A    
  LONG HISTORY OF ROTATION AND PRODUCED A WATERSPOUT AS IT MOVED     
  OVER MACDILL AIR FORCE BASE AS IT MOVED NEAR TAMPA. 

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE
  BUENA VISTA...PLEASURE ISLAND...BAY HILL...DOCTOR PHILLIPS...SEA
  WORLD...WET N WILD WATER PARK...UNIVERSAL STUDIOS...ORLOVISTA...
  PINE CASTLE AND BELLE ISLE



PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STRONG BUILDING ON
THE LOWEST FLOOR...IN AN INTERIOR ROOM SUCH AS A BATHROOM OR CLOSET.
KEEP AWAY FROM WINDOWS. GET UNDER A WORKBENCH OR OTHER PIECE OF
STURDY FURNITURE. USE BLANKETS OR PILLOWS TO COVER YOUR BODY.

&&

LAT...LON 2845 8166 2857 8146 2835 8118 2823 8155
      2825 8157 2826 8166
TIME...MOT...LOC 2038Z 239DEG 43KT 2825 8186

$$


MOSES
3 follow-up statements
223 
WWUS52 KMLB 052058
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
358 PM EST FRI FEB 5 2010

FLC095-097-052130-
/O.CON.KMLB.TO.W.0012.000000T0000Z-100205T2130Z/
OSCEOLA-ORANGE-
358 PM EST FRI FEB 5 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM EST FOR
SOUTHWESTERN ORANGE AND NORTHWESTERN OSCEOLA COUNTIES...

AT 354 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR ANIMAL KINGDOM...
OR 6 MILES WEST OF MGM STUDIOS...MOVING NORTHEAST AT 50 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
CELEBRATION...DOCTOR PHILLIPS...MAGIC KINGDOM...EPCOT...LAKE BUENA 
VISTA...VINELAND...BAY HILL...WINDERMERE...DOCTOR PHILLIPS...AND SEA 
WORLD.

THIS STORM HAS HAD A HISTORY OF PRODUCING DAMAGE HAS IT MOVED ACROSS 
THE TAMPA BAY AREA EARLIER TODAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY
TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A
TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE
STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER
YOUR HEAD.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST FRIDAY EVENING FOR
EAST CENTRAL FLORIDA.

&&

LAT...LON 2845 8166 2857 8146 2835 8118 2823 8155
      2825 8157 2826 8166
TIME...MOT...LOC 2056Z 239DEG 43KT 2836 8165

$$


MOSES
166 
WWUS52 KMLB 052115 RRA
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
415 PM EST FRI FEB 5 2010

FLC095-097-052130-
/O.CON.KMLB.TO.W.0012.000000T0000Z-100205T2130Z/
OSCEOLA-ORANGE-
415 PM EST FRI FEB 5 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM EST FOR
SOUTHWESTERN ORANGE AND NORTHWESTERN OSCEOLA COUNTIES...

AT 408 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR MAGIC KINGDOM...
MOVING NORTHEAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
KISSIMMEE...DOCTOR PHILLIPS...SEA WORLD...UNIVERSAL 
STUDIOS...TANGELO PARK...BUENA VENTURA LAKES...OAK 
RIDGE...ORLOVISTA...PINE CASTLE...EDGEWOOD...ORLANDO...BELLE ISLE 
AND ORLANDO INTERNATIONAL AIRPORT

A SECONDARY STORM 10 MILES NORTHWEST OF LOUGHMAN HAS ALSO BEGUN TO 
SHOW STRONG ROTATION AS IS CAPABLE OF PRODUCING A TORNADO. THIS 
STORM WILL ALSO MOVE TO THE NORTHEAST AT 40 MPH ACROSS CELEBRATION 
AND KISSIMMEE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY
TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A
TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE
STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER
YOUR HEAD.

&&

LAT...LON 2845 8166 2857 8146 2835 8118 2823 8155
      2825 8157 2826 8166
TIME...MOT...LOC 2113Z 243DEG 35KT 2844 8151

$$


MOSES
016 
WWUS52 KMLB 052127
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
427 PM EST FRI FEB 5 2010

FLC095-097-052136-
/O.EXP.KMLB.TO.W.0012.000000T0000Z-100205T2130Z/
OSCEOLA-ORANGE-
427 PM EST FRI FEB 5 2010

...THE TORNADO WARNING FOR SOUTHWESTERN ORANGE AND NORTHWESTERN
OSCEOLA COUNTIES WILL EXPIRE AT 430 PM EST...

THE SEVERE STORM THAT PROMPTED THE WARNING HAD WEAKENED AND NO 
LONGER APPEARED CAPABLE OF PRODUCING TORNADOES OR OTHER SEVERE 
WEATHER...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. 

HOWEVER...HEAVY RAIN...DANGEROUS LIGHTNING STRIKES...AND GUSTY WINDS 
WILL CONTINUE TO BE POSSIBLE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST FRIDAY EVENING FOR
EAST CENTRAL FLORIDA.

LAT...LON 2845 8166 2857 8146 2835 8118 2823 8155
      2825 8157 2826 8166
TIME...MOT...LOC 2126Z 243DEG 35KT 2850 8138

$$


MOSES

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this tornado warning went out at Feb 5, 2:21 PM EST, 1 hour 19 minutes earlier.

Area forecast discussion, Feb 5, 2:21 PM EST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
221 PM EST FRI FEB 5 2010

...TORNADO WATCH FOR ALL OF EAST CENTRAL FLORIDA THROUGH 8 PM EST...

.DISCUSSION...

REST OF TODAY/TONIGHT...MAIN SFC LOW CONTINUES TO SWING OFF TO THE
NORTHEAST ACROSS THE DEEP SOUTH THIS AFTERNOON...WITH THE
PRE-FRONTAL SQUALL LINE MOVING IN FROM THE WEST COAST OF FLORIDA.
KTBW RADAR HAS BEEN SHOWING SOME EMBEDDED ROTATION AND STRONG WINDS
WITH THE CELLS IN THIS LINE AS IT CONTINUES TO MOVE EASTWARDS INTO
THE GULF COAST OF FL. MESOLOW ALONG THE SOUTHERN END OF THE FRONTAL
BOUNDARY CONTINUES TO DRIFT NORTHEASTWARDS AS WELL...WITH THE WARM
SST TEMPS OVER THE LOOP CURRENT IN THE GULF HELPING TO AIDE THE
BURST OF CONVECTIVE DEVELOPMENT.

LOW LEVEL WAA HAD BROUGHT TEMPS INTO THE MID 70S THIS AFTERNOON
ALONG WITH DEWPOINTS INTO THE MID AND UPPER 60S. THIS HAS
DESTABILIZED THE ENVIRONMENT A LITTLE MORE THAN MODELS INDICATED...
AS EVIDENT BY THE RAPIDLY DEVELOPING SCATTERED SHOWERS ACROSS THE
REGION.

WITH LITTLE CHANGE IN THE MID AND UPPER LEVEL DYNAMICS...THE MAIN
THREAT FOR STRONG TO SEVERE STORMS THIS AFTERNOON AND EVENING WILL
BE WITH THE IMMEDIATE SQUALL LINE AS IT PASSES ACROSS THE STATE. A
FEW STORMS THAT DEVELOP RIGHT AHEAD OF THE SQUALL LINE WILL ALSO BE
ABLE TO TAP INTO THE FAVORABLE ENVIRONMENT AND BECOME STRONG AS
WELL. THE MAIN THREAT CONTINUES TO BE FOR DAMAGING STRAIGHT LINE
WINDS...ESPECIALLY WITH STORMS AHEAD OF THE LINE. STRONG SHEAR WITH
THE ENVIRONMENT IMMEDIATELY PROCEEDING THE LINE WILL ALSO BRING THE
POSSIBILITY FOR ISOLATED TORNADOES.

SAT-SUN...FRONTAL BOUNDARY WILL CLEAR THE STATE BY EARLY MORNING
SATURDAY WITH BRISK NW LOCAL WINDS DEVELOPING DURING THE LATE
MORNING AND THROUGH THE AFTERNOON. DESPITE A CLEARING TREND..COLD
AIR ADVECTION WILL KEEP HIGHS ARE EXPECTED TO REMAIN ONLY IN THE 60S
NORTH OF THE SPACE COAST AND OSCEOLA COUNTY NORTHWARD WITH 70S
ELSEWHERE. DRY AND COOL CONDITIONS LINGER FOR SUNDAY WITH PARTLY
SUNNY SKIES EARLY. A MARINE SURGE OF NLY WIND IS ADVERTISED DURING
THE AFTERNOON SUNDAY WHICH WILL LIKELY INCREASE CLOUDINESS BY THE
LATTER HALF OF THE DAY FROM N-S.

NEXT WEEK...(PREVIOUS) PROGRESSION OF HIGH PRESSURE ACROSS THE OH
VALLEY AND MID ATLC SEABOARD MONDAY-TUE WILL VEER WINDS STEADILY
ONSHORE WITH NO MENTIONABLE RAIN CHANCES DUE TO LACK OF DEEP
MOISTURE. FORECAST REMAINS UNCERTAIN PAST MIDWEEK WITH MID LATITUDE
CYCLONE INDICATED OVER THE UPR MS VALLEY LATE TUE MOVING TWD THE
GREAT LAKES WED. WEAK LOW PRESSURE OVER THE GULF LACKS SIGNIFICANT
DEVELOPMENT...HOWEVER INCREASING BAROCLINICITY ASCD WITH APCH OF
WAVE AND HIGHER MOISTURE SUGGEST SLIGHTLY IMPROVING RAIN CHCS TOWARD
WED WITH NEXT FRONTAL PSG LATE WED. SOUTHERN STREAM SHOWS
SIGNIFICANT FALLING HGHTS TOWARD LATE NEXT WEEK ON GFS AND TO A
LITTLE LESSER EXTENT ON ECMWF. A MORE SIGNIFICANT RAIN MAKER MAY
TAKE SHAPE UPSTREAM TOWARD DAYS 6-7.

&&

.AVIATION...LINE OF SHRAS/ISO TSRA PRECEDING A COLD FRONT MOVING
THROUGH REGION FROM 21Z-02Z. THIS BAND OF PRECIPITATION WILL CREATE
TEMPO IFR CONDS IN SHRA AND TSRA...ALONG WITH GUSTY FRONT LOOKS TO
CLEAR THE AREA AFT 09Z TONIGHT WITH PREDOMINANT VFR CONDS RETURNING.

&&

.MARINE...THROUGH TONIGHT...SCA CONDS CONTINUE WITH BUOY 41009
SHOWING WINDS ALREADY UP TO 25 KTS FROM THE SE WITH SEAS
OCCASIONALLY UP TO 8-9FT. WINDS WILL CONTINUE TO VEER TO THE SOUTH
TODAY AHEAD OF THE FRONTAL BOUNDARY AND REMAIN AT 20-30 KTS. LINE OF
SHOWERS/ISO STORMS WILL APPROACH NRN WATERS BY MI AFT...MOVING
QUICKLY OFFSHORE AS BAND CONTINUES A SOUTHWARD PROGRESSION OVER THE
AREA INTO THE EVENING HOURS. A FEW STRONG TO SEVERE STORMS WITH WIND
GUSTS OVER 35 KTS AND ISOLATED WATERSPOUTS MAY BE POSSIBLE WITH THIS
LINE. AS FRONT PUSHES SOUTH WINDS WILL SHIFT TO THE WEST TONIGHT AND
REMAIN ELEVATED OVERNIGHT.

SAT-SUN...ADVISORY WINDS OVER ALL THE WATERS THROUGH SATURDAY
AFTERNOON WITH A POST-FRONTAL OFFSHORE ORIENTED FETCH PRODUCING
HIGHEST SEAS OVER THE OUTER WATERS. WINDS EXPECTED TO ABATE SUNDAY
BEFORE APPROACH OF NLY SURGE SUNDAY AFTERNOON INCREASES WINDS FRONT
N TO S DURING THE AFTERNOON. HEADLINES MAY BE REQUIRED ONCE AGAIN
OVER THE OUTER WATERS FOR THIS SUNDAY EVENT. WINDS/SEAS SLOWLY
DECREASE MON-TUE AND NEXT FRONT IS EXPECTED ON WEDNESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  56  66  39  60 /  50   0  10  10
MCO  57  66  43  63 /  60   0   0  10
MLB  59  71  42  63 /  60   0  10  10
VRB  62  72  43  64 /  60   0  10  10
LEE  55  66  40  62 /  50   0   0  10
SFB  57  68  42  63 /  50   0  10  10
ORL  56  69  43  63 /  60   0  10  10
FPR  60  73  42  65 /  60   0  10  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR COASTAL
     VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-
     NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN
     BREVARD-SOUTHERN LAKE-ST. LUCIE.

     TORNADO WATCH UNTIL 8 PM EST THIS EVENING FOR COASTAL VOLUSIA-
     INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-
     NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN
     BREVARD-SOUTHERN LAKE-ST. LUCIE.

AM...TORNADO WATCH UNTIL 8 PM EST THIS EVENING FOR COASTAL WATERS
     FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM-
     COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20
     NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
     SEBASTIAN INLET OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL 4 PM EST SATURDAY FOR COASTAL WATERS
     FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM-
     COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20
     NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
     SEBASTIAN INLET OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL 4 AM EST SUNDAY FOR WATERS FROM
     FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM
     OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO
     60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
     SEBASTIAN INLET 20 TO 60 NM OFFSHORE.

&&

SHORT TERM/AVIATION...MOSES
LONG TERM....GLITTO
RADAR...VOLKMER/CRISTALDI
Hazardous weather outlook, Feb 5, 9:33 AM EST, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
933 AM EST FRI FEB 5 2010

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-060415-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
933 AM EST FRI FEB 5 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
AN AREA OF LOW PRESSURE WILL MOVE ACROSS THE GULF COAST INTO
GEORGIA TODAY...BRINGING A COLD FRONTAL BOUNDARY THROUGH THE
CENTRAL FLORIDA PENINSULA THIS AFTERNOON AND EVENING. A LINE OF
SHOWERS AND STORMS WILL ACCOMPANY THIS FRONT...AND IS EXPECTED TO
REACH THE FAR NORTHWESTERN PORTIONS OF THE REGION ACROSS LAKE AND
NORTHERN VOLUSIA COUNTIES BETWEEN 2 AND 4 PM THIS AFTERNOON. THIS
LINE IS EXPECTED TO REACH INTO THE ORLANDO METRO BETWEEN 4 AND 6
PM...SOUTHERN BREVARD AND OSCEOLA COUNTIES BETWEEN 5 AND 7
PM...AND PUSH THROUGH THE TREASURE COAST LATE THIS EVENING.

THE ENVIRONMENT DEVELOPING OVER THE CENTRAL AND SOUTHERN
PENINSULA TODAY WILL LEAD TO STRONG WIND SHEAR...AND THOUGH WEAK
INSTABILITY WILL LIMIT THE COVERAGE OF STORMS...THE THREAT REMAINS
FOR ISOLATED STRONG TO SEVERE STORMS AS THE LINE MOVES THROUGH THE
REGION.

PRIMARY THREATS WILL BE STRAIGHT LINE WIND GUSTS IN EXCESS OF 45
MPH AND OCCASIONAL CLOUD TO GROUND LIGHTNING. THERE WILL ALSO
EXIST A SMALL CHANCE FOR A TORNADO SHOULD STORMS DEVELOP ROTATION.

...HIGH WIND IMPACT...
WINDS WILL CONTINUE OUT OF THE SOUTH AT 20 TO 25 MPH AHEAD OF AN
APPROACHING COLD FRONT OVER THE EASTERN GULF OF MEXICO. THE STRONG
AND GUSTY WINDS WILL CREATE HAZARDOUS BOATING CONDITIONS ON AREA
LAKES AND THE INTRACOASTAL WATERS. A LAKE WIND ADVISORY IS IN
EFFECT FROM 10 AM UNTIL 7 PM THIS EVENING.

...RIP CURRENT IMPACT...
SOUTH TO SOUTHEAST WINDS UP TO 20 MPH WILL RESULT IN A NORTHWARD
FLOWING CURRENT ALONG THE BEACHES WHICH WILL KNOCK SWIMMERS OFF
THE SANDBAR AND INTO DEEPER WATER. NEVER ENTER THE WATER ALONE AND
NEVER ATTEMPT TO SWIM DIRECTLY AGAINST CURRENTS THAT OCCUR IN THE
SURF ZONE. ALSO AVOID SWIMMING NEAR PIERS AND JETTIES WHERE
SEAWARD FLOWING RIP CURRENTS COULD BE STRONG.

...MARINE THUNDERSTORM GUST IMPACT...
A BAND OF SHOWERS AND STORMS AHEAD OF A COLD FRONT WILL MOVE
THROUGH THE REGION THIS AFTERNOON AND MOVE SOUTHWARD OVER EAST
CENTRAL FLORIDA AND THE COASTAL WATERS THIS EVENING. SHOWERS AND
STORMS ALONG THE LINE WILL MOVE QUICKLY TOWARDS THE NORTHEAST AND
OFFSHORE WITH THE POTENTIAL TO PRODUCE GUSTS ABOVE 35 KNOTS.

...WATERSPOUT IMPACT...
ANY STRONGER SHOWERS AND STORMS THAT MOVE OFFSHORE INTO THE
INTRACOASTAL AND ATLANTIC WATERS LATE THIS AFTERNOON INTO THE
EVENING HOURS WILL HAVE THE POTENTIAL TO PRODUCE ISOLATED
WATERSPOUTS.

...WIND AND SEA IMPACT...
SOUTH TO SOUTHEAST WINDS WILL REMAIN AROUND 20 TO 25 KNOTS AHEAD
OF AN APPROACHING COLD FRONT THROUGH THIS AFTERNOON...BUILDING
SEAS TO 7 TO 9 FEET. AS THE COLD FRONT MOVES SOUTH OVER THE AREA
TONIGHT WINDS WILL VEER TO THE WEST AND REMAIN ELEVATED. THIS WILL
CONTINUE TO CREATE HAZARDOUS BOATING CONDITIONS ACROSS THE ENTIRE
COASTAL WATERS WITH A SMALL CRAFT ADVISORY REMAINING IN EFFECT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
MARINE CONDITIONS WILL REMAIN HAZARDOUS INTO THE WEEKEND AS COLD
FRONT MOVES SOUTH OF THE AREA AND BRISK WEST TO NORTHWEST WINDS
DEVELOP.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AS THE LINE OF SHOWERS
AND STORMS MOVES THROUGH THIS AFTERNOON AND EVENING AND SELF
ACTIVATE IF NEEDED.

MOSES

In the hours before

Special weather statement, Feb 5, 1:40 PM EST, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
140 PM EST FRI FEB 5 2010

FLZ054-058-059-051915-
INDIAN RIVER-OKEECHOBEE-ST. LUCIE-
140 PM EST FRI FEB 5 2010

...DEVELOPING THUNDERSTORMS MOVING ACROSS OKEECHOBEE COUNTY MOVING
NORTHEAST...

AT 138 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG STORM 7 MILES SOUTHEAST OF FORT DRUM...MOVING NORTHEAST AT 40
MPH.

LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE EXTREME NORTHWEST
SECTIONS OF SAINT LUCIE COUNTY AND CENTRAL AND EASTERN PORTIONS OF
INDIAN RIVER COUNTY. NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATES MID LEVEL ROTATION IN THIS DEVELOPING STORM. THIS STORM
MAY BE CAPABLE OF PRODUCING A FUNNEL CLOUD AS IT TRACKS
NORTHEASTWARD THROUGH 215 PM.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

MRV
Special weather statement, Feb 5, 1:56 PM EST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
156 PM EST FRI FEB 5 2010

FLZ047-053-051930-
OSCEOLA-SOUTHERN BREVARD COUNTY-
156 PM EST FRI FEB 5 2010

...DEVELOPING THUNDERSTORMS ACROSS SOUTHERN OSCEOLA COUNTY MOVING
QUICKLY NORTHEAST...

AT 151 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING STRONG STORM 15 MILES SOUTH OF KENANSVILLE. THE STORM WAS
MOVING NORTHEAST AT 40 MPH.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

15
Special weather statement, Feb 5, 2:28 PM EST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
228 PM EST FRI FEB 5 2010

FLZ054-058-059-064-052030-
INDIAN RIVER-MARTIN-OKEECHOBEE-ST. LUCIE-
228 PM EST FRI FEB 5 2010

...SHOWERS AND A FEW ROTATING THUNDERSTORMS WITH STRONG GUSTY
WINDS AFFECTING OKEECHOBEE...SAINT LUCIE...MARTIN AND INDIAN RIVER
COUNTIES...

AT 225 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM OVER FORT DRUM...MOVING NORTHEAST AT 35 MPH. OTHER
STORMS WERE LOCATED NEAR FORT PIERCE...ROSELAND AND SEBASTIAN...AND
SOUTHWEST OF STUART.

THESE STORMS WILL PRODUCE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORMS PASS.

THESE STORMS HAVE ALSO SHOWN PERSISTENT MODERATE TO WEAK ROTATION...
SO THERE IS THE POTENTIAL FOR STRONG STORMS TO RAPIDLY SPIN UP INTO
TORNADOES FROM OKEECHOBEE COUNTY EASTWARD ACROSS THE TREASURE COAST
COUNTIES.

MORE STORMS WILL APPROACH THIS AREA FROM LATE AFTERNOON INTO THIS
EVENING...AND A TORNADO WATCH IS IN EFFECT UNTIL 8 PM.

CRISTALDI
Special weather statement, Feb 5, 2:31 PM EST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
231 PM EST FRI FEB 5 2010

FLZ047-052000-
SOUTHERN BREVARD COUNTY-
231 PM EST FRI FEB 5 2010

...DEVELOPING STRONG THUNDERSTORMS MOVING NORTHEAST TOWARD
MELBOURNE...

AT 229 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM 7 MILES SOUTH OF CAMP HOLLY FISH CAMP.  THE STORM WAS
MOVING NORTHEAST AT 40 MPH.

THIS STORM WILL AFFECT...
WEST MELBOURNE...
MELBOURNE...
EAU GALLIE...
AND SATELLITE BEACH.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS TO 40 TO 50 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO
BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

15
Special weather statement, Feb 5, 3:33 PM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
333 PM EST FRI FEB 5 2010

FLZ045-053-144-052115-
ORANGE-OSCEOLA-SOUTHERN LAKE COUNTY-
333 PM EST FRI FEB 5 2010

...STRONG THUNDERSTORM TO MOVE ACROSS SOUTHWESTERN
LAKE...SOUTHWESTERN ORANGE...AND NORTHWESTERN OSCEOLA COUNTY...

AT 325 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG STORM 28 MILES SOUTH OF GROVELAND...NORTHWEST OF POLK
CITY..MOVING NORTHEAST AT 50 MPH.

LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE ANIMAL
KINGDOM...BAY HILL...MAGIC KINGDOM...WINDERMERE AND ORLOVISTA.

THIS STORMS WILL PRODUCE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORMS PASS.

THESE STORMS HAVE ALSO SHOWN PERSISTENT WEAK TO MODERATE
ROTATION...SO THERE IS THE POTENTIAL FOR THIS STRONG STORM TO
RAPIDLY SPIN UP TORNADOES AS IT MOVES ACROSS THIS AREA.

MOSES

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 5, 4:03 AM ESTLake Wind AdvisoryMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia15 hr
Feb 5, 2:33 PM ESTSpecial Marine WarningMLB57 min
Feb 5, 3:59 PM ESTSevere Thunderstorm WarningMLBSeminole, Volusia46 min
Feb 5, 4:05 PM ESTTornado WarningMLBVolusia40 min
Feb 5, 4:13 PM ESTSpecial Marine WarningMLB2 hr
Feb 5, 4:24 PM ESTSevere Thunderstorm WarningMLBOsceola51 min
Feb 5, 4:58 PM ESTSevere Thunderstorm WarningMLBBrevard, Indian River, Orange, Osceola62 min
Feb 5, 5:15 PM ESTSpecial Marine WarningMLB73 min

Nearby

Tornado Warnings in Florida, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.